Alert archive / Florida / Special Weather Statements in 2014
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 4, 2014, 6:23 PM EDT for Lake County, Orange County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2014, 6:23 PM EDT (22:23 UTC)
- Expired
- Aug 4, 2014, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 93 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
816
WWUS82 KMLB 042223
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EDT MON AUG 4 2014
FLZ045-053-144-042315-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
623 PM EDT MON AUG 4 2014
...FUNNEL CLOUDS POSSIBLE OVER SOUTHWESTERN LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...
AT 617 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND
GUSTS FROM HORIZON WEST TO 5 MILES EAST OF NARCOOSSEE...MOVING
SOUTHWEST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE DOCTOR PHILLIPS...BAY HILL...BELLE ISLE
AND KISSIMMEE.
ADDITIONAL STRONG STORMS DEVELOPING ACROSS CENTRAL AND SOUTHERN LAKE
COUNTY MAY ALSO PRODUCE FUNNEL CLOUDS.
LAT...LON 2873 8196 2878 8183 2878 8166 2867 8146
2864 8146 2864 8141 2840 8099 2819 8107
2805 8137 2807 8135 2808 8143 2811 8146
2814 8146 2816 8153 2820 8153 2826 8156
2827 8166 2834 8167 2834 8176 2851 8196
TIME...MOT...LOC 2222Z 025DEG 4KT 2845 8159 2832 8116
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:53 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 4, 3:53 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 353 PM EDT MON AUG 4 2014 .DISCUSSION... THROUGH TONIGHT...A LOT OF MOISTURE BUT NOT A LOT OF WIND TODAY. THIS IS PROMOTING SLOW MOVING STORMS AND LOCALLY HEAVY RAINFALL AMOUNTS UP TO 3 INCHES IN A SHORT PERIOD OF TIME. EXPECT CONVECTION TO PERSIST INTO THE EARLY EVENING ESP NORTH AND CENTRAL SECTIONS WHICH HAVE NOT BEEN FULLY WORKED OVER YET DESPITE THE INCREASING HIGH CLOUDS. LARGE AREA OF DEBRIS RAIN ACROSS THE SOUTH WILL GRADUALLY DIMINISH THIS EVENING. HURRICANE BERTHA PASSING WELL OFFSHORE AT THIS TIME...ABOUT 425 MILES EAST OF THE CAPE. NO IMPACTS TO LAND EXPECTED BUT AN INCREASE IN SWELL WILL AFFECT THE SURF ZONE TONIGHT AND TUE WHICH SHOULD ENHANCE THE RIP CURRENT THREAT. TUE...UPPER LEVEL TROUGH MOVING ACROSS THE SOUTHEAST U.S. WILL KEEP BOTH THE UPPER LEVEL RIDGE AND THE SURFACE HIGH PRESSURE SOUTH OF CENTRAL FLORIDA. THE RESULTING DEEP LAYER SOUTHWEST TO WEST WIND FLOW WILL CONTINUE TO FEED MOIST GULF OF MEXICO AIR INTO EAST CENTRAL FLORIDA. THE COMBINATION OF A VERY MOIST ATMOSPHERE... DAY TIME HEATING AND WEAK DISTURBANCES MOVING OVERTOP OF CENTRAL FLORIDA WILL KEEP A 50 POP FROM BREVARD OSCEOLA COUNTIES NORTH AND A 60 POP TO THE SOUTH WHERE THE MOISTURE LEVELS ARE HIGHER. HIGHS UPPER 80S TO AROUND 90 AT THE COAST AND LOWER 90S FOR THE INTERIOR. TUE NIGHT...UPPER LEVEL TROUGHING OVER THE SOUTHEAST U.S. KEEPS THE UPPER LEVEL RIDGE AND SURFACE HIGH TO THE SOUTH. SHOWERS DISSIPATE THROUGH THE EVENING WITH THE LOSS OF DAYTIME HEATING. ANOTHER WARM NIGHT WITH LOWS IN THE MID 70S INTERIOR AND AWAY FROM THE COAST VERO BEACH SOUTH TO THE UPPER 70S AT THE COAST SOUTH BREVARD TO JUPITER INLET. WED-WED NIGHT...THE UPPER LEVEL TROUGHING CONTINUES TO KEEP UPPER LEVEL AND SURFACE RIDGES TO THE SOUTH. ALTHOUGH MOISTURE LEVELS REMAIN HIGH PRECIP IS PRIMARILY DUE TO SEA BREEZES AND OUTFLOW BOUNDARIES INTERACTING WITH EACH OTHER IN THE AFTERNOON AND LINGERING INTO THE EVENING. HIGHS IN THE LOW 90S DURING THE AFTERNOON AND MID 70S THURSDAY MORNING. THU-SUN...THE UPPER LEVEL TROUGHING OVER THE SOUTHEAST U.S. WEAKENS AS THE PRIMARY TROUGHING OVER THE NORTHEAST U.S. LIFTS NORTHEAST. THIS ALLOWS THE SURFACE HIGH THAT WAS OVER THE BAHAMA ISLANDS AND FLORIDA STRAITS TO SHIFT NORTHWARD THU AND FRI THEN REST OVERTOP OF CENTRAL FLORIDA SAT AND SUN. THE PERSISTENT WEST TO SOUTHWEST FLOW SHIFTS TO THE SOUTH AND SOUTHEAST SAT AND SUN. TEMPERATURES IN THE LOWER 90S INTERIOR AND AROUND 90 AT THE COAST DUE TO A LATE SEA BREEZE EACH DAY. && .AVIATION... SCT TO NMRS SHRA/TSRA WILL PRODUCE TEMPO MVFR CIGS/VSBYS THROUGH 00Z. THEN VFR OVERNIGHT. && .MARINE... HURRICANE BERTHA PASSING WELL OFFSHORE AT THIS TIME WILL SEND LONG PERIOD SWELLS TO THE COAST TONIGHT AND TUE. COMBINED SEAS UP TO 7 FEET OFFSHORE SO WILL HEADLINE WITH A CAUTION FOR SEAS AS WINDS WILL BE SW 10-15 KNOTS. SEAS 3 TO 4 FEET NEARSHORE. TUE-FRI...OFFSHORE WINDS 15 KNOTS OR LESS TUE BECOME LIGHT ON WED AS THE HIGH PRESSURE TO THE SOUTH BEGINS MIGRATING NORTH. THE WINDS REMAIN OUT OF THE SOUTH 15 KNOTS OR LESS WED THROUGH FRI WITH AN ONSHORE COMPONENT EACH AFTERNOON AS THE EAST COAST SEA BREEZE SETS UP AND COMES ASHORE. ALONG PERIOD SWELL FROM BERTHA IMPACTS THE COASTAL WATERS TUE. BERTHA/S IMPACT DIMINISHES WED AS THE STORMS LIFTS NORTHEAST AND AWAY FROM THE SOUTHEAST U.S. SEAS TO 6 FEET OFFSHORE TUE SUBSIDE TO 3 TO 4 FEET WED NIGHT AND REMAIN THERE THROUGH FRI. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 76 93 / 30 50 20 30 MCO 75 92 76 94 / 30 50 20 40 MLB 75 90 75 92 / 30 50 20 30 VRB 75 91 74 92 / 30 50 20 30 LEE 77 93 78 94 / 30 40 20 40 SFB 78 93 78 94 / 30 50 20 30 ORL 77 92 78 94 / 30 50 20 40 FPR 75 90 74 92 / 30 50 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...KELLY LONG TERM....SPRATT
Hazardous weather outlook, Aug 4, 10:59 AM EDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1059 AM EDT MON AUG 4 2014 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-050300- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1059 AM EDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A WEAK LOW PRESSURE TROUGH OVER FLORIDA WILL LIFT NORTHEAST INTO THE ATLANTIC THROUGH LATE TONIGHT. AS IT DOES...LIGHT WESTERLY WINDS WILL DEVELOP ACROSS CENTRAL FLORIDA. THIS WILL KEEP THE EAST COAST SEA BREEZE PINNED ALONG OR EAST OF THE INTERSTATE 95 CORRIDOR... WHILE A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA TODAY...WITH THE HIGHEST COVERAGE ALONG THE SPACE AND TREASURE COASTS AND ALONG THE NORTHEAST SHORE OF LAKE OKEECHOBEE. A FEW STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND WIND GUSTS BETWEEN 40 AND 50 MPH. STORM MOTION WILL EAST AT 5 TO 10 MPH. .FLOOD IMPACT...HIGH MOISTURE LEVELS COMBINED WITH SLOW STORM MOTION WILL RESULT IN BRIEF...TORRENTIAL RAINFALL. WHILE TOTAL RAINFALL TOTALS ARE NOT EXPECTED TO BE EXCESSIVE...RAINFALL OF ONE TO TWO INCHES WILL OCCUR IN 30 MINUTES OR LESS IN SOME AREAS... LEADING TO TEMPORARY...MINOR FLOODING. THE MOST FLOOD PRONE AREAS WILL BE OVER THE COASTAL COUNTIES...WHERE THE EAST COAST SEA BREEZE MAY FOCUS STORMS DURING THE AFTERNOON. .RIP CURRENT IMPACT...A 3 TO 4 FOOT EASTERLY SWELL WILL RESULT IN A MODERATE THREAT FOR RIP CURRENTS ALONG AREA BEACHES TODAY. BEACH PATROLS REPORT MANY RIP CURRENT RESCUES OVER RECENT DAYS AND CONDITIONS REMAIN VERY FAVORABLE FOR ADDITIONAL RIP CURRENTS TODAY. THE STRONGEST AND MOST NUMEROUS RIP CURRENTS WILL OCCUR DURING THE OUTGOING TIDE...WHICH WILL OCCUR FROM MID AFTERNOON THROUGH SUNSET. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE TODAY...WHILE LIGHT WESTERLY WINDS ALOFT PUSH THEM TOWARD THE COAST AT 5 TO 10 KNOTS. AS THE STORMS APPROACH THE COAST... THEY WILL BE CAPABLE OF PRODUCING WIND GUSTS OVER 35 KNOTS...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND LOCALLY HEAVY RAIN. .WIND AND SEA IMPACT... AS HURRICANE BERTHA PASSES WELL OFFSHORE THE FLORIDA EAST COAST TODAY...LONG PERIOD SWELLS WILL BEGIN TO IMPACT THE LOCAL ATLANTIC TOWARD SUNSET THIS EVENING. THE SWELLS WILL ALLOW OFFSHORE SEAS TO BUILD TO 5 TO 7 FEET BEYOND ABOUT 20 MILES OFFSHORE. SMALL CRAFT OPERATORS TRANSITING THE OFFSHORE WATERS SHOULD EXERCISE CAUTION TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING AS DEEP LAYER WEST TO SOUTHWEST WINDS DEVELOP ACROSS EAST CENTRAL FLORIDA AND KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE INTERSTATE 95 CORRIDOR. FREQUENT LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD. LOCAL HEAVY RAIN AND GUSTY WINDS ALSO WILL ACCOMPANY STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPRATT
In the hours before
Special weather statement, Aug 4, 6:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
623 PM EDT MON AUG 4 2014
FLZ045-053-144-042315-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
623 PM EDT MON AUG 4 2014
...FUNNEL CLOUDS POSSIBLE OVER SOUTHWESTERN LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...
AT 617 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STORMS CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND
GUSTS FROM HORIZON WEST TO 5 MILES EAST OF NARCOOSSEE...MOVING
SOUTHWEST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS
AND FUNNEL CLOUDS INCLUDE DOCTOR PHILLIPS...BAY HILL...BELLE ISLE
AND KISSIMMEE.
ADDITIONAL STRONG STORMS DEVELOPING ACROSS CENTRAL AND SOUTHERN LAKE
COUNTY MAY ALSO PRODUCE FUNNEL CLOUDS.
LAT...LON 2873 8196 2878 8183 2878 8166 2867 8146
2864 8146 2864 8141 2840 8099 2819 8107
2805 8137 2807 8135 2808 8143 2811 8146
2814 8146 2816 8153 2820 8153 2826 8156
2827 8166 2834 8167 2834 8176 2851 8196
TIME...MOT...LOC 2222Z 025DEG 4KT 2845 8159 2832 8116
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:21 PM EDT | Special Marine Warning | MLB | 114 min | |
| Aug 3, 10:03 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 87 min |
| Aug 4, 2:39 PM EDT | Special Marine Warning | MLB | 96 min | |
| Aug 4, 3:07 PM EDT | Areal Flood Advisory | MLB | Martin, Saint Lucie | 83 min |
Nearby
Special Weather Statements in Florida, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.